Alert archive / North Carolina / Flash Flood Warnings in 2013
Flash Flood Warning 8, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Jun 7, 2013, 3:08 PM EDT for 7 counties in North Carolina. It was in force for 3 hr. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 7, 2013, 3:08 PM EDT (19:08 UTC)
- Expired
- Jun 7, 2013, 6:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- None
Counties Franklin County, NC, Harnett County, NC, Johnston County, NC, Nash County, NC, Wake County, NC, Wayne County, NC, Wilson County, NC
The radar
The Raleigh/Durham radar (KRAX), 42 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 7, 3:28 PM EDT | HEAVY RAIN 1.73 | 2 Nnw New Hope, NC | 1.73 INCHES OF RAIN FELL IN 28 MINUTES. |
| Jun 7, 3:30 PM EDT | FLASH FLOOD | 4 Ene Coats Crossroads, NC | WEB REPORT OF ROAD CLOSED AT POLENA AND MONROE. |
| Jun 7, 4:03 PM EDT | HEAVY RAIN 4.56 | 2 S Franklinton, NC | 4.56 OF RAIN TODAY |
| Jun 7, 4:15 PM EDT | FLASH FLOOD | 2 Ese Louisburg, NC | 400 BLOCK OF EAST RIVER ROAD TEMPORARILY CLOSED WITH POLICE REROUTING TRAFFIC. |
| Jun 7, 4:15 PM EDT | FLASH FLOOD | Franklinton, NC | 300 BLOCK OF HIGHWAY 56 TEMPORARILY CLOSED WITH POLICE REROUTING TRAFFIC. |
| Jun 7, 6:10 PM EDT | FLASH FLOOD | 2 Ese Louisburg, NC | 400 BLOCK OF EAST RIVER ROAD REMAINED CLOSED DUE TO FLASH FLOODING. |
| Jun 7, 6:10 PM EDT | FLASH FLOOD | 4 W Ingleside, NC | PART OF BALANCE ROCK ROAD CLOSED DUE TO FLASH FLOODING FROM EARLIER HEAVY RAINS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 7.1 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1046 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 615 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 198 m²/s²
- 0-3 km storm-relative helicity
- 242 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 6.2
The text
As transmitted, in the capitals the NWS used until 2016.
845
WGUS52 KRAH 071908
FFWRAH
NCC069-085-101-127-183-191-195-072200-
/O.NEW.KRAH.FF.W.0008.130607T1908Z-130607T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
308 PM EDT FRI JUN 7 2013
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
FRANKLIN COUNTY IN CENTRAL NORTH CAROLINA
WAKE COUNTY IN CENTRAL NORTH CAROLINA
WILSON COUNTY IN CENTRAL NORTH CAROLINA
NASH COUNTY IN CENTRAL NORTH CAROLINA
JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA
WAYNE COUNTY IN CENTRAL NORTH CAROLINA
HARNETT COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 600 PM EDT
* AT 254 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
TORRENTIAL RAIN ASSOCIATED WITH TROPICAL STORM ANDREA PRODUCING
FLOODING OVER WAKE...JOHNSTON AND FRANKLIN COUNTIES. RAINFALL
RATES OF 2 TO 4 INCHES PER HOUR CAN BE EXPECTED AS THE HEAVIEST
RAIN SLOWLY SHIFTS EAST TOWARD THE INTERSTATE 95 CORRIDOR THROUGH
600 PM.
* LOCATIONS THREATENED WITH FLOODING INCLUDE LOUISBURG...
FRANKLINTON...BUNN...NASHVILLE...DORTCHES...BAILEY...WILSON...
SARATOGA...ELM CITY...SMITHFIELD...CLAYTON...BENSON...WALNUT
CREEK...GOLDSBORO AND FREMONT.
THIS INCLUDES INTERSTATE 95 FROM MILE MARKER 77 TO MILE MARKER 150.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM PROLONGED TORRENTIAL RAIN WILL CAUSE FLASH
FLOODING OF CREEKS AND STREAMS...ROADS...LOW LYING AND POOR DRAINAGE
AREAS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE
ROAD. FLASH FLOODING IS EXTREMELY DANGEROUS. FLOOD WATERS WILL ALSO
THREATEN SOME HOMES AND BUSINESSES. IF YOU ARE EXPERIENCING FLOODING
OR LIVE IN A FLOOD PRONE AREA MOVE TO HIGHER GROUND. MANY ROADS AND
INTERSECTIONS IN THE AREA WILL QUICKLY FLOOD. WHEN ENCOUNTERING
FLOODED ROADS TURN AROUND...DONT DROWN.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3618 7798 3618 7793 3615 7789 3614 7771
3586 7783 3583 7775 3573 7772 3569 7768
3565 7770 3557 7782 3540 7780 3527 7783
3527 7829 3529 7831 3526 7840 3529 7852
3551 7870 3616 7844 3623 7838 3627 7830
$$
VINCENT1 follow-up statement
595
WGUS72 KRAH 072055
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
455 PM EDT FRI JUN 7 2013
NCC085-101-183-191-195-072054-
/O.CAN.KRAH.FF.W.0008.000000T0000Z-130607T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WAKE NC-WILSON NC-JOHNSTON NC-WAYNE NC-HARNETT NC-
455 PM EDT FRI JUN 7 2013
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EAST CENTRAL
HARNETT...WAYNE...JOHNSTON...WILSON AND EASTERN WAKE COUNTIES...
HEAVY RAIN HAS ENDED AND NO ROAD CLOSURES OR FLOODING HAVE RECENTLY
BEEN REPORTED IN JOHNSTON...HARNETT...WAYNE OR WILSON COUNTIES.
THEREFORE...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR THOSE
AREAS.
HEAVY RAIN HAS ENDED IN EASTERN WAKE COUNTY. HOWEVER...FLASH
FLOODING WILL CONTINUE ACROSS URBAN AREAS SUCH AS RALEIGH...
GARNER...KNIGHTDALE...ROLESVILLE AND WENDELL. THE FLASH FLOOD
WARNING IN EFFECT UNTIL 600 PM FOR EASTERN WAKE COUNTY HAS BEEN
REPLACED BY A SEPARATE FLASH FLOOD WARNING THAT REMAINS IN EFFECT
UNTIL 700 PM FOR ALL OF WAKE COUNTY.
LAT...LON 3618 7798 3618 7793 3615 7789 3614 7771
3584 7784 3584 7790 3573 7820 3577 7825
3587 7828 3591 7835 3593 7835 3594 7839
3598 7844 3601 7850 3616 7844 3618 7841
3623 7838 3627 7830
$$
NCC069-127-072200-
/O.CON.KRAH.FF.W.0008.000000T0000Z-130607T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FRANKLIN NC-NASH NC-
455 PM EDT FRI JUN 7 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM EDT FOR NASH
AND FRANKLIN COUNTIES...
AT 436 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE VERY HEAVY RAIN AND FLOODING OVER NASH AND FRANKLIN
COUNTIES. DOPPLER RADAR ESTIMATED THAT 2 INCHES OF RAIN HAS FALLEN
OVER NASH AND FRANKLIN COUNTIES SINCE 400 PM. ALTHOUGH THE BULK OF
HEAVY RAIN IS ENDING...FLASH FLOODING WILL PERSIST THROUGH 600 PM.
ADDITIONAL RAINFALL AMOUNTS OF A HALF INCH TO AN INCH WILL REMAIN
POSSIBLE IN FAR NORTHERN NASH AND FRANKLIN COUNTIES THROUGH 530 PM.
LOCATIONS THREATENED BY FLOODING INCLUDE BUT ARE NOT LIMITED TO
LOUISBURG...FRANKLINTON...BUNN...NASHVILLE...DORTCHES AND BAILEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
&&
LAT...LON 3618 7798 3618 7793 3615 7789 3614 7771
3584 7784 3584 7790 3573 7820 3577 7825
3587 7828 3591 7835 3593 7835 3594 7839
3598 7844 3601 7850 3616 7844 3618 7841
3623 7838 3627 7830
$$
VINCENTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jun 7, 2:35 PM EDT, 33 minutes earlier.
Area forecast discussion, Jun 7, 2:35 PM EDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 235 PM EDT FRI JUN 7 2013 .SYNOPSIS... TROPICAL STORM ANDREA WILL TRACK NORTHEAST ACROSS THE COASTAL PLAIN OF EASTERN NORTH CAROLINA LATE THIS AFTERNOON... THEN MOVE WELL TO OUR NORTHEAST THIS EVENING. AN UPPER LEVEL DISTURBANCE WILL TRACK NORTHEASTWARD UP THE SOUTHERN APPALACHIANS TONIGHT. A WEAK LOW PRESSURE TROUGH WILL LINGER OVER THE REGION THROUGH THE WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... AS OF 230 PM FRIDAY... THROUGH EARLY EVENING: THE LATEST ESTIMATED POSITION OF THE CENTER OF TS ANDREA BASED ON RADAR IMAGERY IS JUST NORTHWEST OF FAY. THE CONCERN FOR LOCALIZED FLOODING PERSISTS IN ASSOCIATION WITH THE WIDESPREAD RAIN AREA WEST OF THE CENTER... WHERE AN ADDITIONAL INCH OR TWO OF RAINFALL IS EXPECTED... WITH LOCALLY HIGHER TOTALS POSSIBLE. GIVEN THE PASSAGE OF THIS RAIN AREA AND THE ONGOING ISSUES OF HIGH WATER ON SOME ROADS IN THE EASTERN COUNTIES... WILL LEAVE THE FLASH FLOOD WATCH AS IS FOR THE TIME BEING... ALTHOUGH WE SHOULD BE ABLE TO REMOVE ITS SOUTHERN PORTIONS SHORTLY... BASED ON RADAR TRENDS OVER THE NEXT HOUR OR SO. NHC'S LATEST FORECAST TRACK FOR ANDREA'S CENTER KEEPS IT TRACKING ROUGHLY BETWEEN HIGHWAY 1 AND I-95 OVER THE NEXT FEW HOURS. THIS WILL BRING THE STRONGER WINDS ON THE RIGHT (EAST) SIDE OF THE CIRCULATION WELL WESTWARD INTO THE CWA... PARTICULARLY IN AND NEAR RAINBANDS... WHERE THE STRONGEST WINDS SO FAR HAVE BEEN REPORTED (AROUND 40 MPH GUSTS). IN A BROAD SENSE... SUSTAINED WINDS FROM THE EAST AND SOUTHEAST OF 20-25 MPH... AND PERIODIC GUSTS AS HIGH AS 30-40 MPH... PRIMARILY ALONG AND EAST OF THE HIGHWAY 1 CORRIDOR ARE THE HIGHEST WINDS WE'RE EXPECTING. THIS COULD TOPPLE A COUPLE OF WEAK TREES AND/OR KNOCK DOWN SOME BRANCHES. WILL CONTINUE TO MONITOR FOR THE POSSIBILITY OF WEAK/BRIEF RAPID SPINUPS MAINLY EAST OF RALEIGH FOR THE NEXT SEVERAL HOURS. EFFECTIVE SHEAR REMAINS ABOVE 30 KTS HERE WITH 20-35 KTS OF 0-1 KM SHEAR AND 200 M2/S2 OF 0-1 KM SRH. WHILE INSTABILITY REMAINS QUITE MARGINAL (MLCAPE OF 100-500 J/KG)... THE PRESENCE OF A CAPE GRADIENT THROUGH THIS AREA AND POTENTIAL FOR LOCALIZED HEATING AND POCKETS OF HIGHER INSTABILITY WILL CONTINUE TO BRING ABOUT CONCERN FOR ISOLATED ENHANCED CONVECTION AND POSSIBLE WEAK TORNADOES. FROM MID EVENING THROUGH TONIGHT: THE RAINFALL DIRECTLY ASSOCIATED WITH ANDREA SHOULD HAVE MOVED NORTH OF THE NC/VA BORDER BY MID EVENING. A SECOND AREA OF LIGHT RAIN OVER SC... APPARENTLY TIED TO A WEAK VORTICITY MAX ROTATING AROUND THE SOUTH SIDE OF THE MID LEVEL SHORTWAVE TROUGH AND A WEAK LOW LEVEL CONVERGENCE ZONE... IS EXPECTED TO TRACK UP THROUGH THE SOUTHERN AND EASTERN CWA BY MID EVENING... BUT SHOULD BRING ONLY LIGHT ADDITIONAL RAINFALL. THEN... THE MCV NOW CROSSING AL IS EXPECTED TO TRACK NORTHEASTWARD INTO WRN NC TONIGHT. THIS WILL BE ACCOMPANIED BY RESURGENCE OF K-INDEX VALUES (OVER 35C) AND PRECIP WATER VALUES TRENDING BACK UP TOWARD 1.8 IN. INSTABILITY SHOULD BE FAIRLY LOW... 200-600 J/KG MLCAPE ON THE RAP MODEL... BUT THIS COMBINED WITH DYNAMIC FORCING FOR ASCENT AND FAVORABLE DEEP LAYER SHEAR OF 30-40 KTS SHOULD BE ENOUGH TO SUPPORT ORGANIZED CONVECTION TONIGHT MAINLY IN THE WEST. AFTER A LULL IN POPS THROUGH MUCH OF THE EVENING (DOWN TO ISOLATED/SCATTERED SHOWERS)... WILL HOLD ONTO THE EARLIER FORECAST OF RAMPING POPS BACK UP TO GOOD CHANCE ACROSS THE SOUTH AND WEST CWA FROM AROUND MIDNIGHT ONWARD. LOWS TONIGHT FROM 66-71 WITH A LINGERING WEAK TROUGH HANGING BACK THROUGH THE PIEDMONT OVERNIGHT... KEEPING HIGH DEW POINTS IN PLACE OVER CENTRAL AND EASTERN SECTIONS... WHILE THE WEST SHOULD SEE SOME REDUCTION WITH WEST OR WNW LOW LEVEL FLOW DEVELOPING. THE LOW LEVEL MOISTURE AND LIGHTENING WINDS MAY LEAD TO SOME FOG DEVELOPMENT... HOWEVER CONFIDENCE IN THIS IS NOT HIGH WITH THE POSSIBILITY OF SHOWERS AND STORMS OVERNIGHT... SO WILL KEEP IT PATCHY AT BEST FOR NOW. -GIH && .SHORT TERM /SATURDAY THROUGH SATURDAY NIGHT/... AS OF 330 AM FRIDAY... SATURDAY/SATURDAY NIGHT...A MODERATELY MOIST AND UNSTABLE AIR MASS COUPLED WITH PERTURBATIONS ALOFT WILL CREATE AN UNSETTLED WEATHER REGIME WITH SCATTERED-NUMEROUS SHOWERS AND T-STORMS IN THE AFTERNOON-EARLY EVENING HOURS. BEST INSTABILITY (MLCAPE NEAR 1000 J/KG) CENTERED OVER THE COASTAL PLAIN AND EASTERN PIEDMONT. BULK SHEAR VALUES 30-35 KTS INT EH AFTERNOON SUPPORTIVE OF ORGANIZED CONVECTION ONCE AGAIN BUT SHEAR DECREASES LATE IN THE DAY AS JET LIFTS TO THE NE. POTENTIAL EXISTS FOR STRONG DAMAGING WIND GUSTS AND MARGINALLY SEVERE HAIL WITH THE STRONGEST STORMS. PLAN TO HIGHLIGHT THIS IN THE HWO. EXPECT CONVECTION TO DISSIPATE BY LATE EVENING SATURDAY WITH LOSS OF HEATING. TEMPS SATURDAY AFTERNOON DEPENDENT UPON INSOLATION RECEIVED PRIOR TO CONVECTION DEVELOPMENT. EXPECT TO SEE A FEW HOURS OF PARTIAL SUNSHINE IN THE LATE MORNING-EARLY AFTERNOON. THIS SHOULD BE ENOUGH TO PROPEL TEMPS INTO THE LOW-MID 80S WITH A FEW UPPER 80S POSSIBLE SE. && .LONG TERM /SUNDAY THROUGH THURSDAY/... AS OF 330 AM FRIDAY... SUNDAY AND SUNDAY NIGHT: BRIEF WEAK S/W RIDING WILL BUILD OVER THE AREA ON SUNDAY. HOWEVER... WITH A CONTINUED WARM AND MOIST LOW LEVEL AIRMASS... THINK WE CLOUD STILL SEE AT LEAST SOME ISOLATED TO WIDELY SCATTERED SHOWERS AND STORMS ACROSS THE AREA WITH DAYTIME HEATING AND WEAK SURFACE TROUGH. THUS... WILL GO WITH A LOW END CHANCE POP FOR SHOWERS AND STORMS (GENERALLY DIURNAL)... WITH A LOW END SVR THREAT... GIVEN DEEP LAYER SHEAR VALUES OF 20 KTS OR LESS. MORE OF A CONCERN WOULD BE ANY ADDITIONAL RAINFALL FROM THE HEAVIEST SHOWERS AND STORMS... GIVEN THE EXPECTED HEAVY RAINFALL FROM THE SHOWERS AND STORMS TODAY... AND AGAIN ON SATURDAY (ESPECIALLY ACROSS THE EAST). GIVEN THE RATHER MOIST LOW LEVEL AIRMASS AND SOUTHERLY LOW LEVEL FLOW... EXPECT WE MAY SEE HIGH TEMPS TOP OUT IN THE UPPER 80S TO AROUND 90... DESPITE LOW LEVEL THICKNESS VALUES IN THE 1410 TO 1415 METER RANGE. LOWS SUNDAY NIGHT ARE EXPECTED TO BE IN THE UPPER 60S TO LOWER 70S. MONDAY THROUGH THURSDAY: NEXT SIGNIFICANT S/W ENERGY/CLOSED LOW IS EXPECTED TO MOVE FROM THE PACIFIC NORTHWEST TODAY AND INTO THE CENTRAL/NORTH CENTRAL U.S. BY SUNDAY... THEN EASTWARD AND AFFECT OUR WEATHER BY EARLY TO MID NEXT WEEK... WITH AN ASSOCIATED COLD FRONT EXPECTED TO MOVE INTO AND POSSIBLY ACROSS OUR AREA BY TUESDAY INTO TUESDAY NIGHT. MOISTURE AND LIFT ASSOCIATED WITH THIS SYSTEM WILL LEAD TO A GOOD CHANCE FOR SHOWERS AND STORMS LATE MONDAY THROUGH TUESDAY. HOWEVER... MEDIUM RANGE MODELS STILL DIFFER WITH REGARD TO THE STRENGTH AND TRACK OF THE MID LEVEL S/W/LOW. TAKING A QUICK LOOK AT THE NEW 00Z ECMWF... IT HAS COME INTO BETTER AGREEMENT WITH THE 00Z GFS (WHICH HAS SHOWN DECENT CONTINUITY WITH ITS LAST SEVERAL RUNS AND ENSEMBLE MEAN). HOWEVER... THE ECMWF STILL APPEARS TO TRACK THE MID LEVEL LOW FURTHER SOUTH... BUT NOW IS MORE PROGRESSIVE LIKE THE GFS. THIS SHOULD YIELD DECREASING POPS WEDNESDAY MORNING AS THE SURFACE COLD FRONT/TROUGH PUSHES TO THE EAST OF THE AREA... WITH DRY CONDITIONS EXPECTED THROUGH AT LEAST THURSDAY MORNING. WITH A MID LEVEL RIDGE BUILDING ACROSS THE PLAINS MID TO LATE NEXT WEEK... AND NORTHWEST FLOW ALOFT OVER OUR AREA... WE WILL NEED TO KEEP AN EYE ON POSSIBLE CONVECTIVE COMPLEXES DEVELOPING ACROSS THE PLAINS AND TRACKING AROUND THE RIDGE AND ACROSS OUR AREA IN THE NORTHWEST FLOW ALOFT. BOTH THE GFS AND ECMWF AREA DEPICTING ONE SUCH DISTURBANCE FOR LATE THURSDAY INTO THURSDAY NIGHT. FOR NOW WILL KEEP POPS AT SLIGHT CHANCE GIVEN THE LOW PREDICTABILITY OF THESE FEATURES THIS FAR OUT IN THE FORECAST. EXPECT HIGH TEMPS SHOULD GENERALLY BE NEAR NORMAL FOR THE MEDIUM RANGE... IN THE 80S... WITH LOW SIMILAR... IN THE 60S... TO NEAR 70. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... AS OF 200 PM FRIDAY... AVIATION CONDITIONS WILL CONTINUE TO BE POOR THIS AFTERNOON AS TS ANDREA LIFTS ACROSS EAST-CENTRAL NC AND EVENTUALLY MOVES AWAY TO THE NORTHEAST. HEAVY RAIN AND IFR/LIFR VSBYS AND CEILINGS CAN BE EXPECTED AT KRDU...KFAY AND KRWI THROUGH 20-21Z...WITH AN ISOLATED THUNDERSTORM ALSO POSSIBLE. AS CONDITIONS BEGIN TO IMPROVE...MVFR CEILINGS MAY LINGER INTO THE EVENING HOURS...AND IF WINDS BECOME LIGHT...AREAS OF FOG AND LOW CLOUDS ARE POSSIBLE...BEFORE ANOTHER DISTURBANCE...CURRENTLY OVER ALABAMA...IS EXPECTED TO SWING ACROSS THE AREA LATE TONIGHT. ANOTHER ROUND OF SHOWERS AND ISOLATED STORMS WILL BE POSSIBLE AFTER MIDNIGHT. DUE TO COMPLEXITY OF OF THESE SYSTEMS...CONFIDENCE IN THE TIMING OF SUB-VFR CONDITIONS IS LOW. AFTER 12Z SATURDAY...MVFR CONDITIONS ARE EXPECTED TO DEVELOP BY MIDDAY...WITH VFR POSSIBLE DURING THE AFTERNOON...MAINLY AT KGSO AND KINT. ISOLATED SHOWERS AND STORMS MAY ONCE AGAIN BE POSSIBLE OVER PORTIONS OF EASTERN NC...AS A WEAKENING SURFACE FRONT WILL LINGER OVER THE AREA. OUTLOOK... VFR CONDITIONS ARE EXPECTED TO RETURN BY SATURDAY EVENING. WARM AND MOIST CONDITIONS WILL LEAD TO THE POSSIBILITY OF MORNING FOG/STRATUS AND AFTERNOON SHOWS AND THUNDERSTORMS EACH DAY...WITH A COLD FRONT EXPECTED TO MOVE THROUGH THE AREA BY TUESDAY EVENING. && .RAH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR NCZ007>011-021>028-038>043-073>078-083>086-088-089. && SYNOPSIS...HARTFIELD NEAR TERM...HARTFIELD SHORT TERM...WSS LONG TERM...BSD AVIATION...BLS
Hazardous weather outlook, Jun 7, 1:13 PM EDT, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 113 PM EDT FRI JUN 7 2013 NCZ007>009-021>025-038>040-073>076-083-084-081000- PERSON-GRANVILLE-VANCE-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM- DAVIDSON-RANDOLPH-CHATHAM-STANLY-MONTGOMERY-MOORE-LEE-ANSON-RICHMOND- 113 PM EDT FRI JUN 7 2013 ...FLASH FLOOD WATCH IN EFFECT UNTIL 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. BANDS OF HEAVY RAIN ASSOCIATED WITH TROPICAL STORM ANDREA WILL AFFECT THE REGION THROUGH THIS AFTERNOON. ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE PROBABLE WITH LOCALLY HIGHER AMOUNTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON THROUGH EARLY EVENING. THE MAIN SEVERE WEATHER HAZARDS WILL BE LOCALLY DAMAGING WINDS AND HAIL TO THE SIZE OF QUARTERS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE. NCZ010-026-041-077-085-086-088-089-081000- WARREN-FRANKLIN-WAKE-HARNETT-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 113 PM EDT FRI JUN 7 2013 ...FLASH FLOOD WATCH IN EFFECT UNTIL 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. BANDS OF HEAVY RAIN ASSOCIATED WITH TROPICAL STORM ANDREA WILL AFFECT THE REGION THROUGH THIS AFTERNOON. ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE PROBABLE WITH LOCALLY HIGHER AMOUNTS. IN ADDITION... WIND GUSTS 30 TO 40 MPH ARE POSSIBLE THROUGH THE REST OF THE AFTERNOON. SINCE THE TOP SOIL IS SATURATED...WINDS OF THIS MAGNITUDE MAY TOPPLE A FEW SHALLOW ROOTED TREES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON THROUGH EARLY EVENING. THE MAIN SEVERE WEATHER HAZARDS WILL BE LOCALLY DAMAGING WINDS AND HAIL TO THE SIZE OF QUARTERS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE. NCZ011-027-028-042-043-078-081000- HALIFAX-NASH-EDGECOMBE-JOHNSTON-WILSON-WAYNE- 113 PM EDT FRI JUN 7 2013 ...FLASH FLOOD WATCH IN EFFECT UNTIL 6 PM EDT THIS EVENING... ...TORNADO WATCH 286 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. FLASH FLOOD WATCH. BANDS OF HEAVY RAIN ASSOCIATED WITH TROPICAL STORM ANDREA WILL AFFECT THE REGION THROUGH THIS AFTERNOON. ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE PROBABLE WITH LOCALLY HIGHER AMOUNTS. IN ADDITION... WIND GUSTS 30 TO 40 MPH ARE POSSIBLE THROUGH THE REST OF THE AFTERNOON. SINCE THE TOP SOIL IS SATURATED...WINDS OF THIS MAGNITUDE MAY TOPPLE A FEW SHALLOW ROOTED TREES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON THROUGH SATURDAY EVENING. THE MAIN SEVERE WEATHER THREATS WILL LOCALLY DAMAGING WINDS AND HAIL UP TO THE SIZE OF QUARTERS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, Jun 7, 1:56 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
156 PM EDT FRI JUN 7 2013
NCZ042-076-077-088-089-071900-
CUMBERLAND-HARNETT-JOHNSTON-LEE-SAMPSON-
156 PM EDT FRI JUN 7 2013
...SHOWERS AND ISOLATED THUNDERSTORMS WITH GUSTY WINDS AND HEAVY
RAIN WILL MOVE ACROSS PARTS OF SAMPSON...HARNETT...JOHNSTON...LEE
AND CUMBERLAND COUNTIES THROUGH 300 PM EDT...
AT 153 PM EDT...DOPPLER RADAR INDICATED A LINE OF SHOWERS AND
ISOLATED THUNDERSTORMS ALONG A LINE EXTENDING FROM SEMINOLE TO HOPE
MILLS. THE LINE WAS MOVING EAST AT 25 MPH. WIND GUSTS AROUND 40 MPH
ARE LIKELY WITH THE SHOWERS AND ISOLATED THUNDERSTORMS. IN SOME
LOCATIONS...THERE WILL BE A RAPID CHANGE IN WIND DIRECTION FROM
SOUTHEAST TO GUSTY WEST AND NORTHWEST.
LOCATIONS IN THE PATH OF THE STORMS INCLUDE...ANDERSON CREEK...
FAYETTEVILLE...LILLINGTON...VANDER...ANGIER...AND ERWIN.
HAZARDS INCLUDE...
GUSTY WINDS AROUND 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 41 AND 95.
DUE TO THE WET GROUND...WIND GUSTS AS HIGH AS AROUND 40 MPH ARE
CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND BLOWING AROUND
LIGHTWEIGHT OBJECTS LEFT OUTDOORS. LOCALLY HEAVY RAIN WILL QUICKLY
REDUCE VISIBILITY AND RESULT IN PONDING OF WATER ON ROADWAYS.
DRIVERS ARE URGED TO SLOW DOWN AND USE EXTRA CAUTION TO AVOID
HYDROPLANING. STAY TUNED TO THIS STATION FOR THE LATEST WEATHER
INFORMATION.
&&
LAT...LON 3488 7893 3495 7903 3503 7908 3552 7909
3554 7877 3552 7871 3554 7868 3557 7829
3486 7830 3484 7892
TIME...MOT...LOC 1753Z 254DEG 18KT 3544 7895 3493 7897
DJFLocal storm report, Jun 7, 2:21 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
221 PM EDT FRI JUN 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HEAVY RAIN 3 NW ROSEMARY 36.47N 77.73W
06/07/2013 M3.93 INCH HALIFAX NC TRAINED SPOTTER
24 HOUR RAINFALL.
&&
EVENT NUMBER RAH1300452
KCSpecial weather statement, Jun 7, 2:53 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
253 PM EDT FRI JUN 7 2013
NCZ026>028-041>043-077-078-088-089-071945-
CUMBERLAND-EDGECOMBE-FRANKLIN-HARNETT-JOHNSTON-NASH-SAMPSON-WAKE-
WAYNE-WILSON-
253 PM EDT FRI JUN 7 2013
...SHOWERS AND ISOLATED THUNDERSTORMS WITH VERY HEAVY RAIN AND GUSTY
WINDS WILL MOVE ACROSS PARTS OF SAMPSON...HARNETT...WAYNE...NASH...
JOHNSTON...WILSON...WAKE...FRANKLIN...EDGECOMBE AND CUMBERLAND
COUNTIES THROUGH 345 PM EDT...
AT 248 PM EDT...DOPPLER RADAR INDICATED A LINE OF SHOWERS AND
ISOLATED THUNDERSTORMS ALONG A LINE EXTENDING FROM RALEIGH TO
SPIVEY'S CORNER. THE LINE WAS MOVING NORTHEAST AT 35 MPH. EARLY THIS
AFTERNOON...THERE WERE SEVERAL REPORTS OF WIND GUSTS IN THE LINE AS
HIGH AS AROUND 40 MPH...IN ADDITION TO TORRENTIAL RAINFALL. IN SOME
LOCATIONS...THE RAINFALL WAS WELL OVER AN INCH IN AS SHORT A TIME AS
A HALF HOUR.
LOCATIONS IN THE PATH OF THESE SHOWERS AND STORMS INCLUDE...FALLS
LAKE...ROLESVILLE...GRANTHAM...MOUNT OLIVE...MAR-MAC...AND LOUISBURG.
HAZARDS INCLUDE...
GUSTY WINDS AROUND 40 MPH.
HEAVY RAINFALL AND FLOODING.
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 297 AND 348.
THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 61 AND 145.
DUE TO VERY WET GROUND...WIND GUSTS AS HIGH AS AROUND 40 MPH ARE
CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES...AND BLOWING
AROUND LIGHTWEIGHT OBJECTS LEFT OUTDOORS. LOCALLY HEAVY RAIN WILL
DRAMATICALLY REDUCE VISIBILITY...SO USE GREAT CAUTION IF YOU ARE
TRAVELLING THIS AFTERNOON. STAY TUNED TO THIS STATION FOR THE LATEST
WEATHER INFORMATION.
&&
LAT...LON 3609 7774 3519 7786 3516 7798 3519 7801
3518 7816 3513 7816 3507 7853 3508 7865
3514 7873 3607 7867 3602 7855 3611 7853
3621 7811
TIME...MOT...LOC 1848Z 233DEG 35KT 3584 7857 3528 7843
DJFLocal storm report, Jun 7, 2:56 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
256 PM EDT FRI JUN 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM FLASH FLOOD 4 NE RDU INTERNATIONAL 35.90N 78.73W
06/07/2013 WAKE NC FIRE DEPT/RESCUE
LEESVILLE ROAD CLOSED WITH THREE FEET OF WATER.
&&
EVENT NUMBER RAH1300453
DJFLocal storm report, Jun 7, 2:58 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
258 PM EDT FRI JUN 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM FLASH FLOOD 3 SE CARPENTER 35.79N 78.85W
06/07/2013 WAKE NC NWS EMPLOYEE
HIGH HOUSE AND DAVIS DRIVE CLOSED DUE TO FLASH
FLOODING.
&&
EVENT NUMBER RAH1300454
DJFLocal storm report, Jun 7, 3:01 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
301 PM EDT FRI JUN 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM FLASH FLOOD 2 ESE MORRISVILLE 35.83N 78.81W
06/07/2013 WAKE NC NWS EMPLOYEE
WESTON PARKWAY AND EVANS ROAD CLOSED DUE TO FLASH
FLOODING.
&&
EVENT NUMBER RAH1300455
DJFThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 1:55 AM EDT | Special Weather Statement | RAH | Cumberland, Hoke, Sampson, Wayne | 80 min |
| Jun 7, 2:26 AM EDT | Areal Flood Advisory | RAH | Cumberland, Sampson, Wayne | 6 hr |
| Jun 7, 3:50 AM EDT | Areal Flood Advisory | RAH | Chatham, Edgecombe, Franklin, Harnett, Johnston, Lee and 3 more | 5 hr |
| Jun 7, 5:39 AM EDT | Special Weather Statement | RAH | Cumberland | 51 min |
| Jun 7, 6:24 AM EDT | Flash Flood Warning | RAH | Franklin, Harnett, Johnston, Nash, Wake | 111 min |
| Jun 7, 8:17 AM EDT | Flash Flood Warning | RAH | Franklin, Johnston, Nash, Wake, Warren | 103 min |
| Jun 7, 9:06 AM EDT | Areal Flood Advisory | RAH | Chatham, Edgecombe, Franklin, Harnett, Johnston, Lee and 3 more | 3 hr |
| Jun 7, 9:18 AM EDT | Special Weather Statement | RAH | Wayne | 57 min |
| Jun 7, 9:34 AM EDT | Areal Flood Advisory | RAH | Wayne | 86 min |
| Jun 7, 9:37 AM EDT | River Flood Warning | RAH | Johnston | 47 hr |
| Jun 7, 9:37 AM EDT | River Flood Warning | RAH | Johnston | 5 days |
| Jun 7, 10:02 AM EDT | Special Weather Statement | RAH | Wayne | 43 min |
| Jun 7, 10:33 AM EDT | Special Weather Statement | RAH | Edgecombe, Halifax, Wayne, Wilson | 42 min |
| Jun 7, 10:57 AM EDT | Flash Flood Warning | RAH | Edgecombe, Nash, Wilson | 108 min |
| Jun 7, 11:19 AM EDT | Special Weather Statement | RAH | Edgecombe, Halifax | 41 min |
| Jun 7, 11:25 AM EDT | Flash Flood Warning | RAH | Halifax | 110 min |
| Jun 7, 11:53 AM EDT | Special Weather Statement | RAH | Edgecombe, Halifax | 37 min |
| Jun 7, 12:27 PM EDT | Areal Flood Advisory | RAH | Anson, Davidson, Montgomery, Moore, Randolph, Richmond and 2 more | 2 hr |
| Jun 7, 1:16 PM EDT | Special Weather Statement | RAH | Cumberland, Harnett, Hoke, Lee, Moore, Scotland | 59 min |
| Jun 7, 1:29 PM EDT | Areal Flood Advisory | RAH | Alamance, Chatham, Cumberland, Durham, Franklin, Granville and 10 more | 3 hr |
| Jun 7, 1:56 PM EDT | Special Weather Statement | RAH | Cumberland, Harnett, Johnston, Sampson | 64 min |
| Jun 7, 1:58 PM EDT | Flash Flood Warning | RAH | Chatham, Cumberland, Durham, Franklin, Granville, Harnett and 6 more | 2 hr |
| Jun 7, 2:53 PM EDT | Special Weather Statement | RAH | Franklin, Johnston, Nash, Wake, Wayne, Wilson | 52 min |
| Jun 7, 3:46 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Wake | 59 min |
| Jun 7, 4:00 PM EDT | Flash Flood Warning | RAH | Durham, Granville, Halifax, Person, Vance, Wake and 1 more | 3 hr |
| Jun 7, 5:02 PM EDT | River Flood Warning | RAH | Cumberland | 4 days |
| Jun 7, 5:07 PM EDT | Special Weather Statement | RAH | Randolph | 38 min |
| Jun 7, 6:09 PM EDT | Flash Flood Warning | RAH | Franklin | 111 min |
| Jun 7, 7:04 PM EDT | Flash Flood Warning | RAH | Halifax, Vance, Warren | 116 min |
| Jun 7, 7:16 PM EDT | Special Weather Statement | RAH | Richmond | 44 min |
| Jun 7, 7:41 PM EDT | Special Weather Statement | RAH | Montgomery | 49 min |
Nearby
Flash Flood Warnings in North Carolina, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.